Jump to content

Photo

Am I insane? I'm going on accutane!


  • Please log in to reply
22 replies to this topic

#11 lambert13

lambert13
  • Member
  • 901 posts

    Posted 27 June 2008 - 08:37 AM

    I took accutane in my late teens. It worked wonders for me. I went from having horrible skin to having normal skin. It did take 2 rounds of treatment for me though. While I was on it my skin was very dry, red and all that. But, it was no worse for me than having horrible acne.

    #12 seaprincess

    seaprincess
    • Member
    • 753 posts

      Posted 27 June 2008 - 08:46 AM

      Quote:
      Originally Posted by lambert13
      While I was on it my skin was very dry, red and all that. But, it was no worse for me than having horrible acne.
      I think that's just it...it does cause some dryness, but when you have acne, you're so used to constantly thinking about your skin. It was the same for me, no worse than having the acne.

      I'm surprised to hear about the joint issues, but I can only hypothesize that it is due to lack of moisture while on the medication. Your joints are lubricated with synovial fluid so that the bones move smoothly by one another, and maybe the drug affects the fluid as well? I don't remember any joint pain when I was on it, and don't have any problems now, so its obviously a case by case side-effect.

      Good luck and best wishes for beautiful skin!
      Lindsay and Jamie - January 28, 2009

      #13 FYB87

      FYB87
      • Member
      • 976 posts

        Posted 27 June 2008 - 09:02 AM

        I was excited to see this thread! As for some reason the older I get the more horrible my acne gets. I didn't even have acne as a child. Then I turned 28 got asthma and acne. I'm 37 now and there are times that I just don't leave the house outside of going to work. So I would love to see before and after pics. A co-worker did suggest that I get on it 6 months before the wedding. I had heard of it, but didn't want to try it when I was younger. Now that I'm not going to have babies I may give it a try. So I would love to see before and after pics. Also, if you wouldn't mind any joint issues you may or may not have (this concerns me as I do figure competitions and I do a great deal of weight training during that time).

        Good luck and if you can please keep us posted!

        #14 Copita

        Copita
        • Member
        • 979 posts

          Posted 27 June 2008 - 09:44 AM

          Hey chica..

          While I haven't been on it personally, one of my friends has.
          She had REALLY bad acne, I mean, awful, and her face is crystal clear now.
          Perfect skin.
          So it def works.

          Good luck :)

          #15 Sandra E.

          Sandra E.
          • Sr. Member
          • 2,183 posts

            Posted 27 June 2008 - 09:50 AM

            Make sure you ask about the blood tests, Accutane works through your liver and it's pretty hard on it. That's why usually they do a blood test every month. You also have to be careful getting pregnant during that time since it causes major birth defects. I was on it for almost a year a few years back and my skin did clear up. However, I had cotton mouth all the time, I couldn't drink enough water to suit my thirst, but about a year after I stopped taking it, my acne came back. I have been on every antibiotic available, I finally got it cleared up by drinking at least 100 oz of water a day and following the Dr. Perricone acne diet, I also had facials quite often during that time. It completely works! Now all I do is wear vitamin c on my face and I add a spot remover right after that and I'm ready to go. Make sure you're very well informed before you start. :)

            #16 Aarica

            Aarica
            • Newbie
            • 69 posts

              Posted 27 June 2008 - 11:25 AM

              I took accutane probably 8 or 9 years ago? My mom, sister and brother have all been on it as well! Must run in the family My face never broke out too terribly, but my back did because I played sports nonstop. It was a miracle for me! Yes, you do have very dry skin and lips... but in the end it was worth it for me. Keep chapstick handy and a good moisturizer too. My face and back have been clear every since... every now and then I get a pimple or too, but that's it. Some people do relapse, but fortunately that did not happen to me.

              Good Luck!

              #17 LisaG

              LisaG
              • VIP Member
              • 7,839 posts

                Posted 27 June 2008 - 11:36 AM

                I was on accutane 7 years ago for 6 months. It is a miracle drug!
                I had to get a pregnancy test and blood test before he put me on it. I also had to get tested every month before he would renew my script.
                I had terribly dry, cracking skin. The inside of my nose and lips were the worse! You have to get Aquaphor!! This stuff saved my life!! You can put it in your nose with a q-tip and cake your lips with it. I actually still use it at night and so does my DH.
                Good Luck and let us know your progress.
                Oh and another thing. Depression is a huge side effect. I had thoughts of...I know this is bad but....killing myself and my bf at the time. I was a complete mess!!! I scared myself at times with my thoughts. So weird. Once you tell your doc this, he will immediatly take you off of it. That's what mine did. I had to go to another doc to finish my last month. It sucked.
                Anyway, I don't think everyone has depression as a side effect though.

                #18 lambert13

                lambert13
                • Member
                • 901 posts

                  Posted 27 June 2008 - 01:14 PM

                  Quote:
                  Originally Posted by LisaG
                  I was on accutane 7 years ago for 6 months. It is a miracle drug!
                  I had to get a pregnancy test and blood test before he put me on it. I also had to get tested every month before he would renew my script.
                  I had terribly dry, cracking skin. The inside of my nose and lips were the worse! You have to get Aquaphor!! This stuff saved my life!! You can put it in your nose with a q-tip and cake your lips with it. I actually still use it at night and so does my DH.
                  Good Luck and let us know your progress.
                  Oh and another thing. Depression is a huge side effect. I had thoughts of...I know this is bad but....killing myself and my bf at the time. I was a complete mess!!! I scared myself at times with my thoughts. So weird. Once you tell your doc this, he will immediately take you off of it. That's what mine did. I had to go to another doc to finish my last month. It sucked.
                  Anyway, I don't think everyone has depression as a side effect though.
                  That is a possible side effect, though not a common one.

                  There were a few lawsuits against the maker of accutane from families of teenagers who committed suicide while on the drug. It is definitely something to watch out for and the prescribing doctor should monitor the patient closely to determine any occurrence of that.

                  #19 lucy106

                  lucy106
                  • Sr. Member
                  • 2,880 posts

                    Posted 27 June 2008 - 01:18 PM

                    I was on accutane too. It worked very well!! Which of course is a plus!! But the dryness is so true! The tops of my hands were so very very dry and itchy and flakey!! My lips were also dry. I had to go for regular blood tests, my doc kept a close eye on me. Very powerful but very effective drug! You are very smart to kept experiences and all, good to know the info!! Good luck!!

                    #20 Debs

                    Debs
                    • VIP Member
                    • 7,104 posts

                      Posted 27 June 2008 - 03:05 PM

                      Quote:
                      Originally Posted by Chiquita
                      I was on accutane a few years ago. I remember it working really well while I was on it, and I had really oily skin so the dry skin was a nice change.. haha. However, after I went off of it, my skin went back to looking how it was before I started..
                      Me too, 2 summers ago, and I need to go and see my doc again because it's back to what it was before I went on it.

                      I also needed a pregnancy test and needed to be on the pill for the whole time I was on treatment. I had to submit blood tests too and see him every other month do get a new prescription.

                      I think this time around I'm just going to go the antibiotic route (minocen or whatever). My dad has been on it for years because he has rosacea pretty bad. Bad skin just runs in our family unfortunately!

                      My nose and lips were the worst. I just put a bit of vasoline on a q-tip and put it on my lips and swirled it around my nostrils before I went to bed, it really helped.

                      Good luck!!




                      0 user(s) are reading this topic

                      0 members, 0 guests, 0 anonymous users